It is currently Tue Apr 24, 2018 3:08 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Feb 21, 2018 12:03 pm 
Offline
New Poster
New Poster

Joined: Wed Feb 21, 2018 11:45 am
Posts: 1
Hello all, I recently (as in yesterday) have been switched from subutex to suboxone, for insurance reasons. I had just started subutex the week before Christmas. I was on MMT for over 2 years and hated every minute of it. My induction process was horrible, however, completely my fault. I jumped from 90mgs of methadone with only 2 days of not taking it before I began the subutex. I had the precipitated withdrawal for about 24 hours. Once that was over, things have been fairly good. Yesterday when I went to my doctor we discussed my insurance and that if I switched to suboxone, my script would be covered. Seemed like a no brainer at the time. Today though, I feel different. Not horrible, but I am having some chills from time to time, feel a bit sluggish, not a lot of motivation. Who knows, could just be a "day", you know, not everyday am I going to feel great. That has always been my struggle with opiates. Once I took them, I expected all days to be rainbows and sunshine... until...they were'nt. Anyway, I would just like to know if anyone else has switched from subutex to suboxone and what their experience has been and if they have any suggestions for me. Thanks


Top
 Profile  
 
PostPosted: Wed Feb 21, 2018 1:51 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2691
Location: Tennessee
Hey Qualityoflife welcome!

As u probably know, the only difference between plain buprenorphine and suboxone is having naloxone in it. That's the only difference and most doctors only give plain buprenorphine without naloxone to pregnant women unless someone has a rare allergic reaction to naloxone. Not much difference between the two so switching wouldn't make much of a difference.

The only difference that could make a change is the kind of medication ur getting, like going from the pill form to the strips or strips to pills. The only difference in that is just pretty much psychological or maybe absorption (and that's only because we get used to a specific way we hold it under our tongue or it just feeling different than what we're used to). I don't know what kind of form ur taking.... like did u go from the pill to strips? Or from pill form to pill form? Either way, it's all the same medicine and u should be fine either way. As long as ur dose is the same as it was then u shouldn't have any kind of withdrawal.

I can't speak from personal experience because I've never really taken plain bupe and switched, but I do know it's all the same. Maybe u are having an off day of feeling well, gosh I have those sometimes where I swear I'm getting sick or feeling hot & cold at the same time. So it happens. Give it a little time and I'd be willing to bet that everything will be totally ok. Any time we switch our medicine or something, we tend to become super sensitive because we're addicts..... we worry ourselves about that stuff. We're also afraid of feeling bad because that's what we feared in active addiction. I get it :) hopefully everything will be ok.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Wed Feb 21, 2018 11:37 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1557
Yes, there may be a small difference in what gets absorbed. But if you're taking over 8 mg you will have plenty of buprenorphine to allow you to feel 'normal'. Understand that SO many people struggle when their type of buprenorphine changes. I see it almost every time, whether the person changes from film to tab, tab to film, tab to Zubsolv or vice versa, etc. But many times the person who doesn't like the new med, ends up becoming loyal to THAT medication after a few months.

It may be a down day.... or it may be that a tiny corner of your mind worried you would feel different, then that fear was fueled by all of those days when you were feeling sick and worried you wouldn't find anything.. and that maybe made you focus on every sensation, like a bit of sweat or aching muscle.

That's where I think it comes from, anyway. Try to keep your mind busy, and try to brush away the small feelings that might be your imagination, or that aren't severe enough to hold you back. Try to trust the medication. It would be very unusual for it not to cover you.


Top
 Profile  
 
PostPosted: Thu Feb 22, 2018 1:48 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2877
Location: Southwest
Thank You Dr. Junig! We really need a Like button here.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group